I have been on Soma for 8 years due to a car accident... My Dr. just informed me last week that they are not writing any more scripts for it... he is bringing me down 1 350 mg pill a day... I was on 4..I am having a lot of withdrawal symptoms and wondered if anyone could tell me about their experience and what they did to get through it
What have other people felt when coming down from Soma?
Added 7 Feb 2012:
I guess I should ask someone out there how they were tapered off of Soma..my internist stated that he had never taken anyone off of it before...does anyone have a clue what is the best way to taper off?
I was lucky when I stopped Soma because I didnt have too bad a withdrawal. They did switch me out from Soma to Tizanidine though, which helped me sleep at night. Your worst symptoms are usually sleeplessness and anxiety and rebound muscle spasm. The tizanidine made me so very sleepy I could only take it at bedtime but I did sleep very well. I didnt even have to taper. I just stopped the Soma and started the Tizanidine but I never felt dependent on Soma. I always felt like I could take it or leave it. You might ask your Dr about giving you a different muscle relaxant so you dont have rebound muscle spasms.
I agree w/ dzoobaby's 2nd post - the irony of being prescibed roxycodone, hydrocodone & xanax but being abruptly & w/out warning is not lost on me. I would find it laughable if I hadn't had 2 go through what ur describing. I got tremors, low grade fever, chills, nausea, diahhrea. And like u, my regular Dr was unavailable & I was told to wait for my reg Dr (1 week). I called again after lots of research & talking 2 two other Dr's to make sure what I was going through was related 2 the Soma cessation & was told by the nurse to "get off the computer & eat some soup". I went off on this topic earlier 2day so I'll try 2 keep this shorter. I never had a problem w/ Soma - same dose for 4 yrs (although I didn't realize how well it worked compared 2 other muscle relaxers I've tried until I didn't have it).
After reading lots on this site & researching, I also realized that 20 yrs ago when my body still worked I was a dancer & our troupe orthopedist gave me Equigesic(sp?) as a muscle relaxor. Turns out all that is is meprobamate & aspirin. My Mom got the same thing after back surgery. It worked just fine then too :) I would keep after ur Dr. I realize that no one experiences the same drug the same way & not everyone will experience withdrawal the same way. But titrating off Soma is what's medically recommended & dzoobaby's titration system fits exactly what other medical professionals I've spoken 2 have said. This is assuming that u have enough 2 titrate off safely & properly. My main concern here is there's no medical reason why anyone should chance suffering through withdrawal. I wouldn't take a client off an antidepressant w/out proper supervision & titration. The code is "do no harm" & always act in the best interest of ur patient. I hope all works out well 4 u - you seem spunky which might go a long way toward getting you the best treatment for *you*!
I'm on soma 350 mg, roughly 7-10 in a day... And I know what the withdrawals your going through are like.. terrible . Hot cold flashes and sweats, insomnia, there are too many to name... You should try seeing a different doctor... And just be as honest as you can no matter how difficult it may be. Don't try to cold turkey quit or you'll end up in a seizure... I've had one from not having them. Good luck honey.
Thankfully Soma isn't like some of the other drugs, where the withdrawals can last weeks. It's kind of a "touch of the flu" for a few days maybe a week, then it's done. I did notice the scare of not having the Soma seems to actually be worse than the effects of not taking them. Nyquil and Advil/Tylenol got me through the first couple nights, and after that I'd have a glass of wine to relax. It's NOTHING compared to getting off of narcotics, been there... never again!! Soma isn't like that, you'll be fine honey. :)
Soma withdrawal is not easy , but its very doable ... U were only on 4 .. I was on 30/daily .. I popped soma like i was popping candy .. Comming of soma was the hardest thing of my life , but nevertheless it was doable .. The doctors had put me on alot of drugs like lexapro, seroquel, tegretol while i tapered soma by about 10% every week . During the last 8 pills she also put me on trazadone and lamictal .. Finally I came of it ..
I have been on the same dosage per day of Soma that you are on for 9 yrs. My pain Dr. said the same thing your Dr. said about it. He even said pharmacies soon won't be making/ distributing it anymore !! I was put on a withdrawal schedule of: 4 tabs/ day for week 1. 3 tabs / day for week 2.
2 tabs a/day for week 3, 1 tab a day for week 4.
I read that the longer you've been taking it, the slower you'll need to come down. On his schedule, I had horrible headaches, increased muscle pain, spasms, EXTREME anxiety, panic attacks, woke up each day feeling I couldn't breathe, night terrors. Try to find a Dr. who will wean you off SLOWLY !!! VERY SLOWLY !!
- Soma Information for Consumers
- Soma Information for Healthcare Professionals (includes dosage details)
- Side Effects of Soma (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Aug 2009 • 3 answers
Last night I felt a severe migraine coming on and took my medication (Treximet). I have these once a
Posted 30 Dec 2010 • 3 answers
Posted 10 Sep 2014 • 3 answers
Posted 7 Mar 2015 • 4 answers
Posted 23 Dec 2015 • 0 answers